Archived

This topic is now archived and is closed to further replies.

Acne Reappearing After Being Off Accutane For 1.5 Months

4 posts in this topic

I don't get why my acne came back. I thought that accutane would surely get rid of everything. I understand that our hormones can be the trigger of acne, but even if it was wouldn't the acne be not as bad as before? I used to have light acne, but after getting off of accutane my acne became worse than before. Has this happened to anyone? What would the dermatologist prescribe me if I go back to see them?

Share this post


Link to post
Share on other sites

So I've also just finished my Isotrentinioin(accutane) treatment and I had SEVERE acne. Did you continue your daily regimen - gentle wash and nothing else. It's really important that you use gentle (cetaphil) cleanser. Most important is time. You should be having a follow up appointment about 3 months after your last dose and see how it goes from there. I'd call b/c this stuff isn't exactly the cheapest in the world so you want your results to last. But just immediate information, If you go back to the dermatologist they may do this like blue laser treatment, that was my option if isotrentinoin fails.

p.s. the medication does say you will have temporary break outs. Esp. girls on their time.

p.p.s If you were prescribed a topical before Accutane it is ok to dab a bit on only the infected areas but not you whole face. Accutane + previous medication = the mother of all pealing!!!

But seriously call you dermatologist b/c no one knows your skin better than you and each acne situation is different

Share this post


Link to post
Share on other sites

It happened to me 2 years after each of my courses (i've done 3) and this last course i just never stopped breaking out. It is recommended that you follow up with a retinoid. I wouldn't be quick to go back on tane before trying other remidies such as :

topicals

BC

spiro

diet changes

For the record, topicals that may not have helped prior to accutane may help now.


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

it happened to me after about 3-4 mnths.

i had in fact bigger cystic acne which were painful(for the 1st time that big) i was put on azithromycin.


Itchy red raised skin - dermatitis??

huge pores

indented scar

oils used for cooking

inflamed whiteheads & clogged pores

my balanced diet chart and skincare routine(medications taken & products used now)


Share this post


Link to post
Share on other sites